LaSalud.mx.-Although they are not yet registered as side effects of the vaccines against COVID-19, until September 2, 2021 it was reported that more than 30 thousand women had changes in their menstrual periods after the application of the immunological, according to data presented in the scheme Yellow Card from the Medicine & Healthcare products Regulatory Agency.
In this regard, researcher Victoria Male, professor of reproductive immunology in the Department of Metabolism, Digestion and Reproduction at Imperial College London, published an article in the medical journal BMJ in which he assures that currently there is no scientific data that proves the relationship between side effects and vaccination against COVID-19.
Because the reports of menstrual changes were made by people vaccinated with mRNA and adenovirus vector immunos, it is believed that this reaction originates from the immune response to vaccination. “The menstrual cycle can be affected by immune activation in response to various stimuli, including viral infection: in a study of menstruating women, about a quarter of those infected with SARS-CoV-2 experienced menstrual disorders,” he noted. in your article.
Dr. Male recalls that HPV vaccination has also been associated with variations in the menstrual cycle.
On the other hand, Dr. Kathryn Clancy, from the Department of Anthropology at the University of Illinois at Urbana-Champaign, is conducting a study through surveys to learn more about these possible effects. The questionnaire asks about the time of vaccination, your menstrual cycles and your menstrual period.
Dr Jo Mountfield, Vice President of the Royal College of Obstetricians and Gynecologists, stated the following for the Royal College of Obstetricians and Gynecologists: “We understand that any change in periods after a COVID-19 vaccine can be concerning. We want to assure women that any changes generally return to normal after one or two cycles. We recommend anyone experiencing heavy bleeding that is unusual for them, especially after menopause, to speak to a healthcare professional. “
In its latest update, the MHRA published that the range of menstrual disorders suspected of being adverse reactions to the Pfizer / BioNTech, COVID-19 Vaccine AstraZeneca, and COVID-19 Vaccine Moderna vaccines include heavy bleeding, delayed periods, and unexpected vaginal bleeding.
Despite the number of reports, the MHRA does not support the link between vaccination and changes in menstruation, since the data obtained represent a very low percentage in relation to the number of people vaccinated and the prevalence of menstrual disorders in general.